Volume 4 Number 2 (Mar. 2014)
Home > Archive > 2014 > Volume 4 Number 2 (Mar. 2014) >
IJAPM 2014 Vol.4(2): 81-88 ISSN: 2010-362X
DOI: 10.7763/IJAPM.2014.V4.259

The Design of Axisymmetric Ducts for Compressible Flow with Vorticity

V. Pavlika

Abstract—In this paper a numerical algorithm is described for solving the boundary value problem associated with axisymmetric, inviscid, compressible and rotational and irrotational flow. The algorithm is capable of calculating the duct wall geometries from prescribed wall velocity distributions. The equations modeling the flow are expressed using the stream function (x, y) and the function (x, y) as independent variables, where for irrotational flow (x, y) can be recognized as the velocity potential function, for rotational flow (x, y) ceases being the velocity potential function but does remain orthogonal to the stream lines, the x and y are the usual axial and radial coordinates in cylindrical coordinates respectively. The technique described is capable of tackling the so-called inverse problem where the velocity wall distributions are prescribed from which the duct geometry is calculated, as well as the direct problem where the velocity distribution on the pressure and suction surfaces are calculated from prescribed geometries. The two different cases outlined in this paper are in fact boundary value problems with Neumann and Dirichlet boundary conditions respectively with results for the Neumann boundary condition only included. The axial velocity and the swirl velocity are prescribed such that vorticity is transported through the duct. The governing second order partial differential is coupled with a set of quasi-linear hyperbolic first order partial differential equations with characteristics parallel to the and axes, the numerical solution is thus obtained iteratively using finite differences to approximate derivatives.

Index Terms—Rotational, compressible flow, Hagen-Poiseuille flow, swirl velocity.

V. Pavlika is with University of London, UK (e-mail: vp4@soas.ac.uk).

 

Cite: V. Pavlika, "The Design of Axisymmetric Ducts for Compressible Flow with Vorticity," International Journal of Applied Physics and Mathematics vol. 4, no. 2, pp. 81-88, 2014.

General Information

ISSN: 2010-362X (Online)
Abbreviated Title: Int. J. Appl. Phys. Math.
Frequency: Quarterly
DOI: 10.17706/IJAPM
Editor-in-Chief: Prof. Haydar Akca 
Abstracting/ Indexing: INSPEC(IET), CNKI, Google Scholar, EBSCO, Chemical Abstracts Services (CAS), etc.
E-mail: ijapm@iap.org
  • Dec 27, 2021 News!

    IJAPM Vol 9 & Vol 10 have been indexed by Inspec   [Click]

  • Jan 02, 2024 News!

    IJAPM will adopt Article-by-Article Work Flow For the Quarterly journal, each issue will be released at the end of the issue month

  • Jan 02, 2024 News!

    The papers published in Vol 13, No 4 has received dois from Crossref

  • Oct 09, 2023 News!

    IJAPM Vol 13, No 4 has been published with online version   [Click]

  • Oct 09, 2023 News!

    The papers published in Vol 13, No 3 has received dois from Crossref

  • Read more>>